Alert archive / Puerto Rico / Rip Current Statements in 2016
Rip Current Statement 29, NWS JSJ
NWS JSJ issued this rip current statement at May 10, 2016, 3:29 AM CDT. It took effect at May 10, 2016, 5:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2016, 3:29 AM CDT (08:29 UTC)
- In effect from
- May 10, 2016, 5:00 AM CDT
- Expired
- May 10, 2016, 5:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS JSJ
The text
As transmitted.
423 WHCA42 TJSJ 100829 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 429 AM AST TUE MAY 10 2016 A COMBINATION OF WIND GENERATED WAVES AROUND 5 FEET AND BREEZY WINDS WILL RESULT IN A HIGH RIP CURRENT RISK ACROSS THE NORTHWESTERN COAST OF PUERTO RICO TODAY...ESPECIALLY ALONG THE COAST OF ISABELA AND NORTHERN AGUADILLA. PRZ008-102200- /O.NEW.TJSJ.RP.S.0029.160510T1000Z-160510T2200Z/ NORTHWEST- 429 AM AST TUE MAY 10 2016 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH THIS AFTERNOON. * LOCATION...BEACHES OF ISABELA AND AGUADILLA NORTH SHORE. * TIMING...THROUGH 6 PM AST THIS AFTERNOON. * IMPACTS...DANGEROUS CURRENTS THAT CAN DRAG SWIMMERS OUT INTO THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this rip current statement went out at May 9, 8:46 PM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, May 9, 8:46 PM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 946 PM AST MON MAY 9 2016 .UPDATE...UPPER TROUGH WEST OF THE AREA WILL MAINTAIN THE ATMOSPHERE SOMEWHAT UNSTABLE OVER THE NEXT FEW DAYS. HOWEVER... HIGH MOISTURE WILL PERSIST THROUGH THE OVERNIGHT HOURS...BUT IS FORECAST TO DECREASE THROUGH WEDNESDAY MORNING LIMITING THE COVERAGE OF THE SHOWERS ON TUESDAY. AS A RESULT... SCATTERED SHOWERS WILL CONTINUE TO AFFECT THE REGIONAL WATERS THE REST OF TONIGHT AND OVERNIGHT. THEN...A RELATIVELY FAIR WEATHER PATTERN IS EXPECTED ACROSS MOST OF THE ISLANDS ON TUESDAY WITH ISOLATED TO SCATTERED CONVECTION FORMING OVER WESTERN PR IN THE AFTERNOON. NO MAJOR CHANGES WERE INTRODUCED TO THE FORECAST PACKAGE TONIGHT. && .AVIATION...PASSING SHRA WILL CONTINUE OVERNIGHT MAINLY ACROSS THE SURROUNDING WATERS OF PR/USVI AND EN ROUTE OF THE LEEWARD ISLANDS. SHRA ACTIVITY IS EXPECTED TO DECREASE AFT 10/06Z... FOLLOWED BY SOME AFTERNOON CONVECTION AND MTNS OBSCD ACROSS THE WESTERN HALF OF PR BTWN 10/18Z-22Z. MVFR POSSIBLE AT JMZ WITH VCSH AT JPS/JBQ. SFC WINDS WILL CONTINUE FROM THE EAST BETWEEN BTWN 5-10 KTS...INCREASING AT 10 TO 15 WITH HIGHER GUSTS AND WITH SEA BREEZE VARIATIONS AFT 10/13Z. && .MARINE...WINDS WILL INCREASE SLIGHTLY ACROSS THE LOCAL AREA ON TUESDAY...BUILDING THE SEAS UP TO 4-6 FT ACROSS THE OFFSHORE WATERS. SEAS WILL RETURN TO 3-5 FEET AGAIN BY MIDWEEK. NO SMALL CRAFT ADVISORIES ARE ANTICIPATED DURING THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED / SYNOPSIS...AT UPPER LEVELS...A TROUGH OVER HAITI WILL ACCELERATE SOUTHWEST FLOW OVER THE AREA TUESDAY AND WEDNESDAY. THE TROUGH WILL WEAKEN AS IT PASSES THROUGH ON FRIDAY...BUT THE JET WILL PERSIST UNTIL FRIDAY AFTERNOON. ANOTHER WEAK SHORT WAVE WILL PASS THROUGH ON SUNDAY WITH SOME UPPER LEVEL DIVERGENCE ABLE TO ENHANCE SHOWERS AND THUNDERSTORMS. AT MID LEVELS...WEAK TROUGHING CONTINUES OVER THE CENTRAL CARIBBEAN THROUGH THE WEEK. ANOTHER SHORT WAVE DIGS BRIEFLY INTO THE WESTERN CARIBBEAN OVER THE WEEKEND...LIFTING OUT THROUGH THE LOCAL AREA ON SUNDAY. MID LEVEL MOISTURE DIMINISHES TONIGHT THROUGH TUESDAY NIGHT. THEN A PLUME OF MOISTURE BRUSHES BY TO OUR SOUTH THURSDAY AND FRIDAY FOLLOWED BY A SECOND WAVE OF MOISTURE THAT ARRIVES SATURDAY NIGHT TO CONTINUE THROUGH SUNDAY. AT LOWER LEVELS...AS THE RIDGE TO OUR NORTH BUILDS WEST THE WEAK TROUGH OVER THE AREA MOVES ACROSS HISPANIOLA TONIGHT AND TUESDAY. HIGH PRESSURE THEN TRANSITS THE ATLANTIC FROM NEW YORK AND BY NEXT WEEK STRONGER HIGH PRESSURE WILL BUILD IN THE EAST CENTRAL ATLANTIC OCEAN. THIS WILL MAINTAIN AND STRENGTHEN TRADE WIND FLOW TONIGHT AND TUESDAY THAT WILL MODERATE AND TURN MORE SOUTHEASTERLY OVER THE WEEKEND. DISCUSSION...SHOWERS BEGAN BUILDING OVER INTERIOR PUERTO RICO A LITTLE BEFORE NOON. SOON AFTER...THUNDERSTORMS HAD DEVELOPED WITH SOME TOPS AS HIGH AS 47 KFT. HEAVY RAIN CONTINUED OVER A NUMBER OF AREAS FROM AGUADA TO PONCE AND OVER TO CABO ROJO THAT REQUIRED THE ISSUANCE OF URBAN AND SMALL STREAM FLOOD ADVISORIES. PATCHES OF DIVERGENCE ALOFT HAVE AIDED THE DEVELOPMENT OF THESE STORMS OVER PUERTO RICO. THESE AREAS OF DIVERGENCE DISSIPATE OVER NIGHT AND RETURN ON TUESDAY WITH LESS INTENSITY. MOISTURE ALSO REACHES A MINIMUM FOR THE WEEK ON TUESDAY AFTER MORNING SHOWERS DAMPEN EASTERN PUERTO RICO. EXPECT LESS URBAN AND SMALL STREAM FLOODING TUESDAY THAN TODAY. AFTER MID WEEK...PATCHES OF MOISTURE JOIN A PLUME OF MOISTURE OUT OF SOUTH AMERICA TO GRADUALLY BOOST THE PRECIPITABLE WATER VALUES BEYOND TWO INCHES BY SUNDAY. THIS SHOULD MEAN ACTIVE WEATHER IN WESTERN PUERTO RICO EACH AFTERNOON WITH AN INCREASE IN URBAN AND SMALL STREAM FLOODING OVER THE WEEKEND. AVIATION...OBSCD MTNS AND SHRA/TSRA WILL CONTINUE ACROSS THE WESTERN HALF OF PR THRU AT LEAST 22Z...THIS WILL IMPACT MAINLY JMZ/JBQ AND THE VCNTY OF JPS. VFR ELSEWHERE WITH BRIEF PERIODS OF VCSH AT TIMES. LOW LEVEL WINDS WILL CONTINUE FROM THE EAST BETWEEN 10-20 KTS...BUT LIGHT AND VARIABLE AT THE SFC OVERNIGHT. MARINE...AFTER FLIRTING WITH 7 FEET SEAS ON TUESDAY...ESPECIALLY NORTH OF THE LOCAL AREA...SEAS WILL DIMINISH THROUGH FRIDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 87 76 87 / 40 40 10 20 STT 77 88 77 86 / 50 50 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. AM...NONE. && 27/11
Hazardous weather outlook, May 9, 4:39 AM CDT, 22 hours 50 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 526 AM AST LUNES 9 DE MAYO DE 2016 AMZ710>745-PRZ001>013-100930- SAN JUAN Y VECINDAD-NORESTE-SURESTE- INTERIOR ESTE-CENTRAL NORTE-INTERIOR CENTRAL-PONCE Y VECINDAD- NOROESTE-INTERIOR OESTE-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE- 526 AM AST LUNES 9 DE MAYO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE UNA POSIBILIDAD DE TRONADAS CON LLUVIAS FUERTES Y BREVES VIENTOS EN RAFAGAS ESTA TARDE A TRAVES DE PORCIONES DE PUERTO RICO. TRONADAS FUERTES SOBRE LAS AGUAS REGIONALES DE PUERTO RICO PUDIERAN PRODUCIR VIENTOS EN RAFAGAS...RAYOS FRECUENTES...Y POSIBLES TROMBAS MARINAS. .INUNDACIONES...FUERTES LLUVIAS FUERTES PUDIERAN RESULTAR EN INUNDACIONES URBANAS Y DE RIACHUELOS. .VIENTOS...SE ESPERAN VIENTOS SOSTENIDOS EN EXCESO DE 20 MPH BREVEMENTE A TRAVES DE LAS AREAS PEQUENAS DE LAS AGUAS LOCALES CERCANAS A LAS TRONADAS. .OLAS/OLEAJE... SE ESPERA OLEAJE PICADO/PELIGROSO DE HASTA 6 PIES A TRAVES DEL EXTERIOR DE LAS AGUAS LOCALES DEL ATLANTICO Y EL PASAJE DE ANEGADA. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA SECTORES DE LA COSTA ALREDEDOR DE PUERTO RICO. .DIAS DOS HASTA SIETE...MARTES HASTA DOMINGO AGUACEROS Y TRONADAS CON VIENTOS EN RAFAGAS E INUNDACIONES URBANAS Y DE RIACHUELOS SON PROBABLES MANANA Y A MAS TARDE EN LA SEMANA. EL RIESGO DE CORRIENTES SUBMARINAS CONTINUARA MODERADO. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR VIENTOS FUERTES...INUNDACIONES...TROMBAS MARINAS...O CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-100930- SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ-AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 526 AM AST LUNES 9 DE MAYO DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE UNA POSIBILIDAD DE TRONADAS CON LLUVIAS FUERTES Y BREVE VIENTOS EN RAFAGAS ESTA TARDE A TRAVES DE SECTORES DE SAN JOHN Y SAN TOMAS. .VIENTOS...VIENTOS SOSTENIDOS EN EXCESO DE 20 MPH SE ESPERAN A TRAVES DEL EXTERIOR DE LAS AGUAS LOCALES DEL ATLANTICO Y DEL CARIBE. .OLAS/OLEAJE...OLEAJE PICADO/PELIGROSO DE HASTA 6 PIES SE ESPERAN A TRAVES DEL EXTERIOR DE LAS AGUAS LOCALES DEL ATLANTICO Y EL PASAJE DE ANEGADA. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA SANTA CRUZ. .DIAS DOS HASTA SIETE...MARTES HASTA EL DOMINGO SE ESPERAN AGUACEROS Y TRONADAS AISLADAS NUEVAMENTE A TRAVES DE LAS ISLAS VIRGENES AMERICANAS TARDE ESTA SEMANA. EXISTE RIESGO DE LLUVIAS FUERTES PRODUCIENDO INUNDACIONES URBANAS Y DE AREAS BAJAS. EL RIESGO MODERADO DE CORRIENTES SUBMARINAS CONTINUARA PARA LA MAYOR PARTE DEL PERIODO EN SANTA CRUZ. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR INUNDACIONES...TROMBAS MARINAS Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:18 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Rip Current Statements in Puerto Rico, 2016Every rip current statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.